MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 7MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 7MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Serial number: customer provided the vendor lot number / serial number (b)(4).However, this number appears to be invalid as there is no record of this vendor lot number.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(4).
 
Event or Problem Description
It was reported a drill bit fractured during an open reduction and internal fixation of a zygomatic fracture resulting in a one (1) hour delay.The drill tip broke when the surgeon fixed the infraorbital margin.The surgery was delayed for about an hour to find and remove the broken drill tip.The surgeon scraped the surrounding bone, took an x-ray, and removed the broken drill tip while locating the debris.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The tw drill 1.1x50mm 7mmstop w/nt (item# 01-7144, lot# 210575) was returned for investigation.It was determined that the 210575 etched on the body of these drills is the vendor's lot.Based on a review of inventory transactions and the customer's purchase history, there are 3 possible zimmer biomet lots: 210510, 210520, or 930610.Visual examination of the returned drill confirmed the product's identity.It was also confirmed that the drill was fractured, near the neck at the start of the fluted section.Review of the device history records identified no deviations or anomalies during manufacturing.The supplier dhr was not requested because the raw material certificate showed material is conforming to specification, including the material hardness.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section d4, d9, h2, h3, h6 and h10.D4 ¿ there are three (3) possible lot numbers lot# 210510, udi# (b)(4), manufacture date: 16 feb 2015 lot# 210520, udi# (b)(4) , manufacture date: 17 feb 2015 lot# 930610, udi# ((b)(4) , manufacture date: 20 jan 2020.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 7MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10917837
Report Number0001032347-2020-00592
Device Sequence Number545184
Product Code HBE
UDI-Device Identifier00841036013165
UDI-Public00841036013165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7144
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;